Breast Cancer

, Volume 22, Issue 6, pp 664–668

Tumor lysis syndrome following trastuzumab for breast cancer: a case report and review of the literature

Case Report

Abstract

Tumor lysis syndrome, a complication of anticancer chemotherapy, results from rapid lysis of malignant cells. We report tumor lysis syndrome in a patient treated with trastuzumab for metastatic breast carcinoma. A 69-year-old woman was diagnosed with multiple liver metastases 1 month after mastectomy. As her liver functions had deteriorated, chemotherapeutic agents were contraindicated and she was treated with trastuzumab alone. On day 6 of the first course of trastuzumab, she developed tumor lysis syndrome. As her liver functions showed deterioration due to multiple hepatic metastases, hemodialysis was contraindicated. Acute renal failure worsened and she died 11 days after the administration of trastuzumab.

Keywords

Tumor lysis syndrome Solid tumor Breast cancer Trastuzumab Molecular targeting drug 

Copyright information

© The Japanese Breast Cancer Society 2013

Authors and Affiliations

  1. 1.Department of Breast OncologyJuntendo University HospitalTokyoJapan

Personalised recommendations